What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 21, 4:25 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 21, 4:25 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
525 PM CDT Sun Jul 21 2019
.UPDATE...
Issued at 520 PM CDT Sun Jul 21 2019
Update for 00z aviation only.
&&
.SHORT TERM...(Tonight through Monday night)
Issued at 335 PM CDT Sun Jul 21 2019
The combination of a humid, unstable, uncapped atmosphere and a
southeastward-moving outflow boundary that entered the PAH
forecast area in the morning has yielded isolated shower and tstm
activity this afternoon. Some radar signatures have been strong
enough for a few Significant Weather Advisories. This boundary
will continue to trigger isolated deep moist convection primarily
over western KY into the late afternoon.
Mid-level shortwave energy diving into northern reaches of our
region this evening will provide lift for additional scattered to
numerous shower and tstm development, starting mainly in the
Wabash Valley and spreading to the southwest overnight. The
aforementioned outflow boundary may provide an additional triggering
mechanism for convective activity near the AR/TN state line as it
continues to move southeastward.
Meanwhile, a surface cold front should make it to the northwestern
fringes of our region after dark, but will probably stall temporarily
as the final mid level shortwave impulse approaches. Around daybreak
Mon, PoPs will ramp up again everywhere as the final shortwave
impulse moves into the region and the surface front re-starts its
move to the southeast. However, at least in the morning hours
Mon, shower activity will probably dominate, with the region
increasingly in a post-frontal regime. In the afternoon, some
isolated to scattered tstm development is possible across mainly
the southeastern half of the region just before significantly
drier air begins to punch in from the northwest. A strong storm or
two cannot be ruled out across western KY Mon afternoon. All
shower activity is forecast to be out of the entire region by
daybreak Tue, along with most cloud cover.
.LONG TERM...(Tuesday through Sunday)
Issued at 335 PM CDT Sun Jul 21 2019
A very amplified mid/upper pattern will commence Tue, with initial
northerly flow aloft gradually slackening as the western CONUS
trof expands eastward throughout the week. A surface ridge axis
will move over our region by late in the week. By the weekend,
light surface winds should gain a southerly component as the
airmass modifies. Thus, lows (and dewpoints) will start out in
the upper 50s/lower 60s Tue and gradually warm to near seasonable
levels by Day 7. Highs Mon/Tue are forecast to be only around 80,
then moderate to near seasonable levels by Day 7.
&&
.AVIATION...
Issued at 520 PM CDT Sun Jul 21 2019
Have introduced mainly MVR conditions for the TAF sites. This is
mainly due cigs but could also dip vsby into that category should
a shower or storm move over a TAF site.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Excessive Heat Warning until 7 PM CDT this evening for
ILZ075>078-080>094.
MO...Excessive Heat Warning until 7 PM CDT this evening for MOZ076-
086-087-100-107>112-114.
IN...Excessive Heat Warning until 7 PM CDT this evening for INZ081-
082-085>088.
KY...Excessive Heat Warning until 7 PM CDT this evening for
KYZ001>022.
&&
UPDATE...KH
SHORT TERM...DB
LONG TERM...DB
AVIATION...KHHazardous weather outlook, Jul 21, 5:57 PM CST, 12 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
657 PM CDT Sun Jul 21 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
657 PM CDT Sun Jul 21 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Tonight
Scattered to numerous thunderstorms are expected with a cold
front tonight. A few strong to severe storms with damaging winds
are possible this evening, but locally heavy rainfall and
lightning are the primary concerns.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Scattered to numerous thunderstorms will be possible on Monday as
the cold front continues to make passage. Locally heavy rainfall
and lightning will be the primary concerns, but a few strong to
severe storms with damaging winds may occur over far southeast
Missouri into western Kentucky from late Monday morning into the
afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested.
In the hours before
Special weather statement, Jul 21, 5:06 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
606 PM CDT Sun Jul 21 2019
ILZ081-084-085-212330-
Franklin IL-Jackson IL-Williamson IL-
606 PM CDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILLIAMSON...EAST
CENTRAL JACKSON AND SOUTHERN FRANKLIN COUNTIES UNTIL 630 PM CDT...
At 605 PM CDT, Doppler radar was tracking a strong thunderstorm over
Royalton, moving east at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marion, Herrin, West Frankfort, Benton, Carterville, Johnston City,
Zeigler, Cambria, Royalton, Energy, Hurst, Pittsburg, Orient,
Hanaford, Freeman Spur, Bush, Whiteash, Colp and Spillertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3779 8921 3792 8920 3802 8881 3772 8881
TIME...MOT...LOC 2305Z 271DEG 12KT 3787 8913
DRS
Special weather statement, Jul 21, 5:08 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Paducah KY
608 PM CDT Sun Jul 21 2019
INZ081-212345-
Gibson IN-
608 PM CDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GIBSON COUNTY UNTIL
645 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near
Owensville, or 11 miles west of Fort Branch, moving northeast at 15
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Princeton, Fort Branch and Owensville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3822 8747 3817 8769 3820 8769 3820 8780
3823 8780 3823 8787 3828 8790 3831 8787
3828 8786 3828 8785 3830 8783 3834 8783
3843 8766 3845 8764 3844 8763 3845 8762
TIME...MOT...LOC 2308Z 241DEG 12KT 3825 8778
DRSSpecial weather statement, Jul 21, 5:38 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Paducah KY
638 PM CDT Sun Jul 21 2019
ILZ081-220015-
Franklin IL-
638 PM CDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN COUNTY
UNTIL 715 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm near
Thompsonville, or near West Frankfort, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Benton, Thompsonville and Hanaford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3806 8871 3786 8871 3787 8889 3800 8890
TIME...MOT...LOC 2337Z 260DEG 13KT 3793 8884
DRS
Special weather statement, Jul 21, 5:40 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
640 PM CDT Sun Jul 21 2019
ILZ084-220015-
Jackson IL-
640 PM CDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JACKSON COUNTY UNTIL
715 PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm over
De Soto, or near Carbondale, moving southeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Carbondale, Murphysboro and De Soto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3783 8915 3765 8915 3775 8934 3784 8929
TIME...MOT...LOC 2339Z 294DEG 14KT 3778 8924
DRS
Special weather statement, Jul 21, 6:07 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
707 PM CDT Sun Jul 21 2019
ILZ088-MOZ076-087-220030-
Union IL-Cape Girardeau MO-Perry MO-
707 PM CDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION...SOUTHEASTERN
PERRY AND NORTHEASTERN CAPE GIRARDEAU COUNTIES UNTIL 730 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near
Altenburg, or 7 miles northwest of Trail Of Tears State Park, moving
southeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Trail Of Tears State Park, Altenburg, Ware and Pocahontas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3759 8948 3758 8948 3758 8952 3757 8952
3757 8950 3756 8947 3758 8946 3749 8930
3736 8949 3755 8969 3764 8957
TIME...MOT...LOC 0007Z 312DEG 15KT 3755 8957
DRS